Wednesday 17 Rabi‘ at-akhir 1442 - 2 December 2020
English

She took pills and her period became irregular

25784

Publication : 05-04-2009

Views : 11188

Question

A woman took pills and had an injection to prevent pregnancy, which led to her menstrual cycle becoming irregular. So now she bleeds for ten days, which is how long her period used to last, then she is pure (i.e., doesn’t bleed) for ten days, then she starts to bleed again as before, and so on. What is the shar’i ruling in this case?

Answer

Praise be to Allah.

If a woman’s menstrual cycle is irregular, then she should distinguish between the kinds of bleeding. When she sees menstrual blood, which is “black” blood (i.e., very dark red), recognizable and has a distinctive odour, then she should stop praying etc. until she becomes pure. 

Shaykh ‘Abd al-Kareem al-Khudayr. 

This is so long as it does not exceed fifteen days per month.

Was this answer helpful?

Source: Sheikh Muhammed Salih Al-Munajjid